I have been taking Lamictal for almost 7 years now. I have absolutely and completely no sex drive and I am trying to figure out why. I have pretty much ruled out everything else please help!
I take a cocktail of medications, including lamictal. I have no sex drive either. Unfortunately, that is a side effect of these types of medications. My doctor ruled everything else out through blood work, such as hormonal problems, etc.
It seems that most of these meds cause this kind of problem sooner or later. Although I used to have a good libido and enjoyed being intimate I am not interested at all anymore. I don't know what other doctors have to say about this, mine doesn't seem to think it is that important but for me it has taken away a very important part of my relationship with my hubbie
Hi, shocked! Loss of libido is fairly uncommon with Lamictal but it has been reported occasionally. Ironically, even more people have reported an increase in sex drive!
Are you taking any other medications? The antidepressants and some antipsychotics can have this effect. Of course, depression alone can also affect you this way.
Talk to your doctor ~ perhaps another medication is in order.
Best wishes, WCV
I'm not married, so I don't know. But, if you do a search, you'll find that it's definitely a problem for a lot of people. There are some who say it increased their sex drive. I take other meds that could be a factor in sex drive, though. I take Lamictal as a mood stabilizer and my doc says it's a mutual med. It's not an upper nor a downer. I also take Klonopin, Effexor, and Lyrica.
Tell your doc, sweetheart. Maybe you need to see if another med wouldn't affect you like Lamictal. Maybe Lithium. I don't know why your taking it, so I don't want to suggest other meds. Let me know what happens, plz. It's an interesting question. Thx for asking it.
Faith, Hope and Love,
I started taking lamictal when I was 25 and that's when my problems began. I'm 30, in great physical shape, don't drink or use, am not on any antidepressants and don't need to be, I don't smoke and now I don't have an impulse for sex and my performance is non-existent. I take it for my seizure disorder along with keppra, but I didn't have any problems while being on just the keppra. I never had a problem whatsoever until I started this medication. There used to be more forums about people who while taking lamictal lost their sex drive, but now I don't see hardly any of them, but am now seeing stuff like how its the new viagra. well, not for me.
I am a male and take lamotrogine (lamictal)
I have had many medicines over the last 29 years. Epilepsy arrived at 15. At 25 I started to notice a slight decrease in libido and occasional ED. As I have gotten older it's gotten worse. Depakote was the longest I was on any meds... about 20 years. I've switched twice now. For the first month after the drugs are out... it's like I'm my old self again. Then as the new drugs are in my system it slowly creeps back. Lamictal has had the least effects , but the libido loss is still there. Which is now affecting me mentally as well.
yes, 300mg/day has wiped it out completely. Trileptal had increased it, but lost it's effectiveness in controlling the seizures over the years.
I can see this is an old post, but I thought I would respond for others that are searching for answers. For me yes Lamictal has definitely lowered my libido and even though there is still some desire my ability to orgasm has reduced dramatically and when I do I'm aware it has happened but there is no feeling of pleasure. I have actually reduced my medication against the neurologists advice because of this. I was on sodium valproate for epilepsy for years and didn't have this problem.
I'm male. I started taking Lamictal a few months ago, started at 50mg and maxed out the dose to 200mg after a month or so. My sex drive was relatively low before starting with the other meds I take, but for me Lamictal seems to have destroyed whatever I had left. I've since stopped taking it but the side effects remain.
Yes, I’m pretty sure Lamictal is the reason I’ve completely lost my libido as well. I’m female. Extremely frustrated. Will be talking to my doctor about weaning off. Not worth it.
It's an old thread but overwhelmingly useful for me. Thank you!
I'm male, 37, have had tonic-clonic seizures (=medication) since I was 13. The whole time I've been on carbamazepine (currently 900mg/day), with a few years of valproate in between (it was not suitable for me, total numbness and mood swings). Recently I've been wondering about my low libido and sex drive that I've had for my whole life, and until now I've been taking it as an inevitability - not connecting the dots whatsoever (that it could be a side effect for my medication).
After reading some online researches there was some indication that Lamictal may actually increase the sex drive. And it's shocking that the reality is completely different. Thank you! What a pity...
Hello everyone, I have been taking Lamictal in combination with Wellbutrin for the last 3 years and I have been really well with this scheme. However, I have totally lost my sexual drive, I don't have any desire to have sex and I can't get an erection. This has cause me a lot of troubles with my girlfriend.
I'm quite sure it's Lamictal but I have no idea what medication to use instead. Some months ago I was just with 100 mg of Lamictal and did just "well", some time ago I increased to 150 mg of Lamictal and added 150 of Wellbturin and totally lost my libid.
It's weird because literature says Lamictal has really low sexual side effects.
Any ideas/comments? Thanks a lot
marzboy777 here. I'm not a member of this group because I don't take Lamictal--although I DID take the med from 2005 to around 2009. My experience was that--far from decreasing my libido--Lamictal actually increased my sex-drive... almost, if it may be believed, to the point of being somewhat of a bother: I was almost always "hot to trot".
If anyone has had a similar experience, do let me know. Thanx and God bless.
No if anything it has increased my sex drive.
Old thread but I was seeking answers despite the literature saying it increases libido so maybe this will help someone else.. I'm 26, female, taking 150mg lamotrigine for bipolar II and have noticed a definite decrease in libido initially that has persisted and worsened over time. I spoke to my doctor initially, she said it is likely that the higher libido I experienced before was part of elevated episodes I was having and suggested maybe what I am experiencing now is closer to 'normal'. I used to have a really wild and active sex life now I'm not really bothered. Which I wouldn't care about of I was single but my boyfriend is finding it really challenging :(
- Lamictal Information for Consumers
- Lamictal Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamictal (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.